zbMATH — the first resource for mathematics

On continuous self-maps and homeomorphisms of the Golomb space. (English) Zbl 06997360
Summary: The Golomb space \(\mathbb{N}_\tau\) is the set \(\mathbb{N}\) of positive integers endowed with the topology \(\tau\) generated by the base consisting of arithmetic progressions \(\{a+bn:n\geq 0\}\) with coprime \(a,b\). We prove that the Golomb space \(\mathbb{N}_\tau\) has continuum many continuous self-maps, contains a countable disjoint family of infinite closed connected subsets, the set \(\Pi\) of prime numbers is a dense metrizable subspace of \(\mathbb{N}_\tau\), and each homeomorphism \(h\) of \(\mathbb{N}_\tau\) has the following properties: \(h(1)=1\), \(h(\Pi)=\Pi\), \(\Pi_{h(x)}=h(\Pi_x)\), and \(h(x^{\mathbb{N}})=h(x)^{\mathbb{N}}\) for all \(x\in\mathbb{N}\). Here \(x^{\mathbb{N}}:=\{x^n\colon n\in\mathbb{N}\}\) and \(\Pi_x\) denotes the set of prime divisors of \(x\).

54D05 Connected and locally connected spaces (general aspects)
11A41 Primes
Full Text: DOI arXiv
[1] Apostol T. M., Introduction to Analytic Number Theory, Undergraduate Texts in Mathematics, Springer, New York, 1976 · Zbl 0335.10001
[2] Artin E.; Tate J., Class Field Theory, Advanced Book Classics, Addison-Wesley Publishing Company, Advanced Book Program, Redwood City, 1990 · Zbl 0681.12003
[3] Banakh T., Is the Golomb countable connected space topologically rigid?, available at https://mathoverflow.net/questions/285557
[4] Banakh T., A simultaneous generalization of the Grunwald-Wang and Dirichlet theorems on primes, available at https://mathoverflow.net/questions/310130
[5] Banakh T., Is the identity function a unique multiplicative homeomorphism of \( \mathbb N\)?, available at https://mathoverflow.net/questions/310163
[6] Brown M., A countable connected Hausdorff space, Bull. Amer. Math. Soc. 59 (1953), Abstract 423, 367
[7] Clark P. L.; Lebowitz-Lockard N.; Pollack P., A note on Golomb topologies, Quaest. Math. published online, available at https://doi.org/10.2989/16073606.2018.1438533
[8] Dirichlet P. G. L., Lectures on Number Theory, History of Mathematics, 16, American Mathematical Society, Providence, London, 1999 · Zbl 0936.11004
[9] Engelking R., General Topology, Sigma Series in Pure Mathematics, 6, Heldermann Verlag, Berlin, 1989 · Zbl 0684.54001
[10] Engelking R., Theory of Dimensions Finite and Infinite, Sigma Series in Pure Mathematics, 10, Heldermann Verlag, Lemgo, 1995 · Zbl 0872.54002
[11] Furstenberg H., On the infinitude of primes, Amer. Math. Monthly 62 (1955), 353 · Zbl 1229.11009
[12] Gauss C. F., Disquisitiones Arithmeticae, Springer, New York, 1986 · Zbl 1167.11001
[13] Golomb S. W., A connected topology for the integers, Amer. Math. Monthly 66 (1959), 663-665 · Zbl 0202.33001
[14] Golomb S. W., Arithmetica topologica, General Topology and Its Relations to Modern Analysis and Algebra, Proc. Symp., Prague, 1961, Academic Press, New York; Publ. House Czech. Acad. Sci., Praha (1962), 179-186 · Zbl 0116.03404
[15] Jones G. A.; Jones J. M., Elementary Number Theory, Springer Undergraduate Mathematics Series, Springer, London, 1998 · Zbl 0891.11001
[16] Knaster B.; Kuratowski K., Sur les ensembles connexes, Fund. Math. 2 (1921), no. 1, 206-256 (French) · JFM 48.0209.02
[17] Knopfmacher J.; Porubský Š., Topologies related to arithmetical properties of integral domains, Exposition Math. 15 (1997), no. 2, 131-148 · Zbl 0883.11043
[18] Steen L. A.; Seebach J. A., Jr., Counterexamples in Topology, Dover Publications, Mineola, 1995 · Zbl 0386.54001
[19] Stevenhagen P.; Lenstra H. W., Jr., Chebotarëv and his density theorem, Math. Intelligencer 18 (1996), no. 2, 26-37 · Zbl 0885.11005
[20] Sury B., Frobenius and his density theorem for primes, Resonance 8 (2003), no. 12, 33-41
[21] Szczuka P., The connectedness of arithmetic progressions in Furstenberg’s, Golomb’s, and Kirch’s topologies, Demonstratio Math. 43 (2010), no. 4, 899-909 · Zbl 1303.11021
[22] Szczuka P., The Darboux property for polynomials in Golomb’s and Kirch’s topologies, Demonstratio Math. 46 (2013), no. 2, 429-435 · Zbl 1303.54004
[23] Wang S., A counter-example to Grunwald’s theorem, Ann. of Math. (2) 49 (1948), 1008-1009 · Zbl 0032.10802
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.